Jump to content

Rajendra: How to discontinue risperidone?


Rajendra

Recommended Posts

How to recover from the relapsing syndrome, if any from discontinuing risperidone ?

Edited by Rajendra
Risperidone was left.
Link to comment
  • ChessieCat changed the title to Rajendra: How to discontinue risperidone?
  • Moderator Emeritus

Hi Rajendra and welcome to SA,

 

I'm going to give you lots of links to check out.  Please don't feel overwhelmed, just work your way through them one at a time as you feel able.

 

SA recommends tapering by no more than 10% of the previous dose followed by a hold at that dose for about 4 weeks to allow the brain to adapt to not getting as much of the drug.  This is because psychiatric drugs create a physiological dependence, not physical like caffeine or nicotine.

 

Patience is needed to get off these drugs.  We suggest throwing out the calendar and listening to your body and your symptoms.  If after 4 weeks you don't feel stable, are unwell or life circumstances are a bit more stressful than usual (for example the Christmas period, winter time, or job change) it is better to stay at that dose for a bit longer until things settle down.

 

We ask all members to create a drug signature.  Please update it whenever you make a change.  Please keep it nice and simple.  We only need details for the last 2 years.  Date, drug and dose only, no symptoms or diagnoses.  The other years can just be an overview.  

 

This is the preferred format which is helpful for the mods.  Thank you.

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 2 years particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 

 

 

Please carefully read the information in Post #1 of this topic:

 

Tips for tapering off Risperdal (risperidone)

 

 

Why taper by 10% of my dosage?

 

Before you begin tapering what you need to know

 

Why taper by 10% of my dosage?

 

Dr Joseph Glenmullen's Withdrawal Symptoms

 

Windows and Waves Pattern of Stabilization

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Keep it Simple, Slow and Stable


Keep Notes on Paper

 

Rate Symptoms Daily to Check Patterns and Progress

Tapering Calculator - Online

 

The only supplements which SA recommends are Magnesium and Omega-3 Fish Oil.  Try a small amount one at a time to see how you react.  It is best to make only 1 change at a time.  It is also better not to start taking a complex vitamin because if you experience issues you will not know what exactly is causing it.  B vitamins can be stimulating especially B6.  hypersensitive-to-b-vitamin-or-b-vitamin-complex  If trying anything new, start with a small amount to see how you react and build up to the recommended amount.  

 

Even with a careful and slow taper you will most likely experience times of discomfort.  It is best to learn and use Non-drug techniques to cope

 

There are many existing topics and discussions on this site.  You can use the site search function on the main page of the site at the top right, or use a search engine and include survivingantidepressants.org in your search string.

 

As I said, lots of information, but I really want you to have what you need so you can have a successful taper.

 

This is your own Intro topic where you can ask questions and journal your progress.  We suggest that members visit each others Intro topics so that can support and encourage each other.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy